Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 2, 2022, 8:38 PM PST. It took effect at Mar 3, 2022, 12:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2022, 8:38 PM PST (04:38 UTC)
- In effect from
- Mar 3, 2022, 12:00 PM PST
- Expired
- Mar 3, 2022, 10:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
397 WHUS76 KEKA 030438 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 838 PM PST Wed Mar 2 2022 PZZ450-031245- /O.NEW.KEKA.SC.Y.0024.220303T1200Z-220303T2100Z/ /O.EXB.KEKA.GL.W.0009.220303T2100Z-220304T1700Z/ Pt St George to Cape Mendocino out 10 nm- 838 PM PST Wed Mar 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 1 PM Thursday to 9 AM PST Friday. For the Small Craft Advisory, from 4 AM to 1 PM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-031245- /O.CON.KEKA.SC.Y.0022.000000T0000Z-220303T1100Z/ /O.CON.KEKA.GL.W.0009.220303T1100Z-220304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 838 PM PST Wed Mar 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 30 to 40 kt with gusts up to 45 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM Thursday to 9 AM PST Friday. For the Small Craft Advisory, until 3 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-031245- /O.CON.KEKA.SC.Y.0022.000000T0000Z-220303T1700Z/ /O.CON.KEKA.GL.W.0009.220303T1700Z-220304T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 838 PM PST Wed Mar 2 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THURSDAY TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Thursday to 9 AM PST Friday. For the Small Craft Advisory, until 9 AM PST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-031245- /O.NEW.KEKA.SC.Y.0025.220303T2300Z-220304T0800Z/ /O.NEW.KEKA.GL.A.0007.220304T0800Z-220305T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 838 PM PST Wed Mar 2 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Gale Watch, northwest winds 25 to 35 kt with gusts up to 40 kt and seas 9 to 14 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Small Craft Advisory, from 3 PM Thursday to midnight PST Thursday night. For the Gale Watch, from late Thursday night through Friday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
4 follow-up statements
488 WHUS76 KEKA 031024 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 224 AM PST Thu Mar 3 2022 PZZ455-031830- /O.CON.KEKA.SC.Y.0025.220303T2300Z-220304T0800Z/ /O.UPG.KEKA.GL.A.0007.220304T0800Z-220305T0200Z/ /O.EXB.KEKA.GL.W.0009.220304T0800Z-220305T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 224 AM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from midnight tonight to 6 PM PST Friday. For the Small Craft Advisory, from 3 PM this afternoon to midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-031830- /O.CON.KEKA.SC.Y.0024.220303T1200Z-220303T2100Z/ /O.CON.KEKA.GL.W.0009.220303T2100Z-220304T1700Z/ Pt St George to Cape Mendocino out 10 nm- 224 AM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 AM PST Friday. For the Small Craft Advisory, until 1 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-031830- /O.CON.KEKA.SC.Y.0022.000000T0000Z-220303T1100Z/ /O.CON.KEKA.GL.W.0009.220303T1100Z-220304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 224 AM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 9 AM PST Friday. For the Small Craft Advisory, until 3 AM PST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-031830- /O.CON.KEKA.SC.Y.0022.000000T0000Z-220303T1700Z/ /O.CON.KEKA.GL.W.0009.220303T1700Z-220304T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 224 AM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM this morning to 9 AM PST Friday. For the Small Craft Advisory, until 9 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
700 WHUS76 KEKA 031714 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 914 AM PST Thu Mar 3 2022 PZZ475-040115- /O.EXP.KEKA.SC.Y.0022.000000T0000Z-220303T1700Z/ /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T1700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 914 AM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and building seas 12 to 16 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-040115- /O.CON.KEKA.SC.Y.0024.000000T0000Z-220303T2100Z/ /O.CON.KEKA.GL.W.0009.220303T2100Z-220304T1700Z/ Pt St George to Cape Mendocino out 10 nm- 914 AM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 1 PM this afternoon to 9 AM PST Friday. For the Small Craft Advisory, until 1 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-040115- /O.EXT.KEKA.SC.Y.0025.220303T2000Z-220304T0800Z/ /O.CON.KEKA.GL.W.0009.220304T0800Z-220305T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 914 AM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST FRIDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt. Local gusts up to 35 kt near Cape Mendocino with building seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from midnight tonight to 6 PM PST Friday. For the Small Craft Advisory, until midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-040115- /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 914 AM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 12 to 16 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
648 WHUS76 KEKA 032234 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 234 PM PST Thu Mar 3 2022 PZZ455-040645- /O.CON.KEKA.SC.Y.0025.000000T0000Z-220304T0800Z/ /O.EXT.KEKA.GL.W.0009.220304T0800Z-220304T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 234 PM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 13 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt and seas 8 to 11 feet, with locally worse conditions near Cape Mendocino. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from midnight tonight to 3 PM PST Friday. For the Small Craft Advisory, until midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-040645- /O.EXT.KEKA.GL.W.0009.000000T0000Z-220304T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 PM PST Thu Mar 3 2022 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-040645- /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T1700Z/ Pt St George to Cape Mendocino out 10 nm- 234 PM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...North winds 25 to 30 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-040645- /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 PM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
828 WHUS76 KEKA 040441 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 841 PM PST Thu Mar 3 2022 PZZ455-041245- /O.EXT.KEKA.SC.Y.0025.000000T0000Z-220304T0600Z/ /O.EXT.KEKA.GL.W.0009.220304T0600Z-220304T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 841 PM PST Thu Mar 3 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, until 3 PM PST Friday. For the Small Craft Advisory, until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-041245- /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T1700Z/ Pt St George to Cape Mendocino out 10 nm- 841 PM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-041245- /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 841 PM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-041245- /O.CON.KEKA.GL.W.0009.000000T0000Z-220304T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 841 PM PST Thu Mar 3 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 15 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 4:21 PM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Mar 2, 4:21 PM PST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
421 PM PST Wed Mar 2 2022
.SYNOPSIS...Rain that has been occurring over Del Norte County today
will spread across the rest of northwest California tonight into
Thursday as a front slowly progress southward. Precipitation will
become more showery as snow levels fall on Friday. Cooler air will
move into the area this weekend bringing colder overnight
temperatures.
&&
.DISCUSSION...Water vapor satellite imagery showed an elongated mid
to upper-level trough over the Northeast Pacific. This trough will
continue to slowly approach the coast tonight and eventually move
over the area on Thursday. The bulk of the rain has been mainly over
Del Norte county today. ASOS at Crescent City has reported eight
tenth of an inch during the last 12 hours. The band of rain offshore
will slowly edge across the remainder of NW California tonight
through Thursday. The rain amounts probably will not be as much as
in Crescent City, generally around two tenth or less.
The aforementioned trough is forecast to split as it approaches the
coast on Thursday. Another shortwave trough will dive southward in
late in the week. This shortwave will move over Northern California
and bring another bout of rain on Friday. The precipitation will
most likely be convective and showery as cold air aloft arrives and
snow levels begin to fall.
Cold air advection aloft will lower the snow levels to around 2000
to 2,500 feet on Friday. Snow is possible for the highway pass on
Friday. At Scott Mountain Summit on Highway 3, 12-hour amounts up to
around 2.5 inches will be possible. Also, Berry Summit on Highway
299 could receive up to 3.5 inches of snow. These areas are expected
to receive this snowfall amount between 10AM Friday through 10PM
Friday. Advisory criteria is 2 to 5 inches in 12-hours, so this does
fall into criteria, but we'll continue to monitor during the next
couple of forecast packages to see if this will warrant a winter
weather advisory. NBM 24-hour snowfall probabilities increase Friday
afternoon and evening across highways 299, 36 and 3, with snow
levels above about 2000-2500 feet. Model soundings are showing
thermodynamic profiles favorable for isolated thunderstorms as well
as small hail along the coast Friday afternoon and Friday night.
Temperatures will also cool down this weekend as a colder airmass
settles over the region. Although, this radiational cooling will
depend how quickly skies clear out. NBM guidance indicates
temperatures in the lower to mid 30's for interior Mendocino and
Lake counties Saturday through early next week. This will need to be
watched for possible frost and freeze concerns. Troughing is
forecast to linger over the Western U.S. this weekend as high
pressure builds over the Northeast Pacific. At this time, the
forecast is dry for all the area this weekend.
&&
.AVIATION...A nearly stationary front continued to oscillate over
NW California's offshore waters this morning. A plethora of
multi-level clouds remained straddled over the coastal airports
with Cigs and Vis dipping into LIFR/IFR/MVFR levels. Through
afternoon, there have been breaks in the low cloud canopy south of
CEC. The rain/moisture boundary, associated with the front, began
earnestly sliding onto the North Coast around 11 am resulting in
moderate rain intensities and continued LIFR/IFR conditions at
CEC. Through the rest of the afternoon and evening, rain will
slowly move across the region with weather deteriorating at ACV.
Lackluster rain amounts will spread southward to UKI by Thursday
afternoon.
&&
.MARINE...A quasi-stationary front across the NW corner of our
coastal waters will begin to shift SE as a cold front tonight. Winds
will continue generally light out of the S ahead of the front, with
winds shifting to the N behind the front. The northerlies are
expected to ramp up significantly after midnight tonight, with gales
across the outer waters during the day Thursday and continuing
through early Friday morning.
Advisory-level seas continue across the inner waters as of this
writing. Seas are still expected to briefly drop below advisory-
level by evening, but have extended the existing advisory through 6
PM to cover the lingering seas. The break in winds and seas across
the inner waters will be short-lived, with new advisories for
Thursday that will need to be hoisted upon the existing advisory
expiration.
Mid-period W swell will continue through the weekend, with a fresh
batch of longer period W-NW swell arriving on Saturday. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PST this afternoon for
PZZ450-455.
Small Craft Advisory until 5 AM PST Thursday for PZZ470.
Gale Warning from 5 AM Thursday to 9 AM PST Friday for
PZZ470.
Small Craft Advisory until 9 AM PST Thursday for PZZ475.
Gale Warning from 9 AM Thursday to 9 AM PST Friday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 2, 2:42 PM PST, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 242 PM PST Wed Mar 2 2022 CAZ102-106-108-112-113-032245- Del Norte Interior-Southern Humboldt Interior-Southern Trinity- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 242 PM PST Wed Mar 2 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103>105-107-109>111-114-115-032245- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Northern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 242 PM PST Wed Mar 2 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. 1 to 2 inches of snow is possible in some of the higher passes on Friday. Small hail will be possible in heavy showers in Del Norte, Humboldt and Mendocino counties on Friday. Frost and Freezes conditions is possible across the interior Mendocino and Lake counties Saturday through early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:38 PM PST | Gale Watch | EKA | 6 hr | |
| Mar 2, 8:38 PM PST | Small Craft Advisory | EKA | 16 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.